Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

On pristiq. Experiencing fast heartbeat, severe nausa, hot and cold sweats. Should I stop taking it?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
Hi there. My doctor took me off Avanza and put me on Pristiq. Its been 4 days on pristiq. I'm experiencing fast heartbeat, severe nausa, hot & cold sweats. Should I stop taking it? What will happen to my body if I cease the dosage? I cannot see any doctors or call them today (Sunday) need help.
Posted Fri, 17 Aug 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Robert Galamaga 3 hours later
Hello and thank you for submitting your question.

The symptoms you're experiencing likely represent the period of adjustment that your body needs to go through while changing to the new medication.

It is possible that the dose of the new medication might need to be adjusted. I would advise you to continue taking the recommended dose and to otherwise focus on maintaining good healthy exercise and diet regimens.

Also make sure when you take the medication that you take it with plenty of water on a full stomach.

I am confident that eventually your body will adjust to the new medication and you will feel better with each passing day.

Thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have additional questions I am here to answer them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor